Alert archive / California / Wind Advisories in 2020

Wind Advisory 8, NWS San Diego, CA

February 26, 2020San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 26, 2020, 2:08 AM PST for San Diego County, California. It took effect at Feb 26, 2020, 4:00 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2020, 2:08 AM PST (10:08 UTC)
In effect from
Feb 26, 2020, 4:00 PM PST
Expired
Feb 27, 2020, 12:00 PM PST
In force
20 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2020-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2020-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3590 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

137 
WWUS76 KSGX 261008
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
208 AM PST Wed Feb 26 2020

CAZ050-058-261815-
/O.UPG.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
/O.NEW.KSGX.HW.W.0005.200226T1008Z-200227T0000Z/
/O.NEW.KSGX.WI.Y.0008.200227T0000Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of San Marcos, Poway, Julian, 
and Pine Valley
208 AM PST Wed Feb 26 2020

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST
THURSDAY...

* WHAT...For the High Wind Warning, east winds 30 to 40 mph with
  gusts to 75 mph. Isolated gusts to 90 mph early this morning. 
  For the Wind Advisory, east winds 20 to 30 mph with gusts to 55 
  mph expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...For the High Wind Warning, until 4 PM PST this 
  afternoon. For the Wind Advisory, from 4 PM this afternoon to 
  noon PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The winds will make driving difficult...especially for motorists
with high profile vehicles.  Watch for broken tree limbs and
downed power lines. 

&&

$$

CAZ048-055>057-065-261815-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Moreno Valley, Fontana, 
Idyllwild-Pine Cove, and Banning
208 AM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains 
  and Foothills, Riverside County Mountains, San Bernardino 
  County Mountains and San Bernardino and Riverside County 
  Valleys-The Inland Empire.

* WHEN...Until noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The winds will make driving difficult...especially for motorists
with high profile vehicles.  Watch for broken tree limbs and
downed power lines. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
3 follow-up statements
367 
WWUS76 KSGX 262036
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1236 PM PST Wed Feb 26 2020

CAZ050-058-270000-
/O.CON.KSGX.HW.W.0005.000000T0000Z-200227T0000Z/
/O.CON.KSGX.WI.Y.0008.200227T0000Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of San Marcos, Poway, Julian, 
and Pine Valley
1236 PM PST Wed Feb 26 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON PST THURSDAY...

* WHAT...For the High Wind Warning, east winds 30 to 40 mph with
  gusts to 75 mph. For the Wind Advisory, east winds 20 to 30 mph
  with gusts to 55 mph expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...For the High Wind Warning, until 4 PM PST this 
  afternoon. For the Wind Advisory, from 4 PM this afternoon to 
  noon PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-055>057-065-270000-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Moreno Valley, Fontana, 
Idyllwild-Pine Cove, and Banning
1236 PM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains 
  and Foothills, Riverside County Mountains, San Bernardino 
  County Mountains and San Bernardino and Riverside County 
  Valleys-The Inland Empire.

* WHEN...Until noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

Small
599 
WWUS76 KSGX 270008
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
408 PM PST Wed Feb 26 2020

CAZ050-058-270815-
/O.EXP.KSGX.HW.W.0005.000000T0000Z-200227T0000Z/
/O.CON.KSGX.WI.Y.0008.000000T0000Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of San Marcos, Poway, Julian, 
and Pine Valley
408 PM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...East winds 15 to 25 mph with gusts to 50 mph.

* WHERE...Windiest conditions through and below mountain passes 
  and canyons, including along Interstate 8.

* WHEN...Through noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-055>057-065-270815-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Moreno Valley, Fontana, 
Idyllwild-Pine Cove, and Banning
408 PM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph.

* WHERE...Windiest conditions through and below mountain passes 
  and canyons, including the San Gorgonio Pass.

* WHEN...Through noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
801 
WWUS76 KSGX 271031
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
231 AM PST Thu Feb 27 2020

CAZ048-055>057-065-271845-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Moreno Valley, Fontana, 
Idyllwild-Pine Cove, and Banning
231 AM PST Thu Feb 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Northeast winds 10 to 15 mph with gusts to 30 mph.

* WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains 
  and Foothills, Riverside County Mountains, San Bernardino 
  County Mountains and San Bernardino and Riverside County 
  Valleys-The Inland Empire.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-271845-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Poway, Julian, and Pine Valley
231 AM PST Thu Feb 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...East winds 10 to 20 mph with gusts to 40 mph.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 8:13 PM PST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 25, 8:13 PM PST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
813 PM PST Tue Feb 25 2020

.SYNOPSIS...
Mostly clear and warm weather is expected this week under
building high pressure and offshore flow. Gusty east to northeast
winds are expected through passes and along coastal foothill areas
through Thursday morning. A pattern change will occur this
weekend as a storm is expected to bring cooler temperatures and a
chance for precipitation across the area.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

...Update...

Temps soared west of the mountains today with 80s away from the
coast. John Wayne Airport reached 88 degrees, the hot spot in our
service area today. A record high of 86 degrees was reached at
Anaheim (previous record 85 in 2016). Meanwhile, a sea breeze kept
the immediate coast only in the 60s with a high at Newport Beach
of 67 degrees and Del Mar Beach only reaching 62.

Offshore winds continue to be gusty below passes and canyons and
this will continue overnight with gusts of 40-50 mph in wind-prone
areas.

Otherwise, a clear and tranquil night will prevail. Enjoy!

...Previous Discussion (Issued at 201 PM PST Tue Feb 25 2020)...

.SHORT TERM (Today through Friday)...An area of upper level high
pressure off the West Coast will provide dry weather through the
work week. Other than some patchy clouds at some of the beaches,
we will continue to see mostly clear skies, warm temperatures, and
windy conditions across some of the mountains and coastal
valleys. East to northeast winds will continue to be gusty through
Thursday morning, highest in San Diego County tonight into
Wednesday morning. A Wind Advisory is in effect for the mountains
and valleys of the Inland Empire and San Diego County until noon
on Thursday.

Temperatures will be nice and warm through Friday! Slightly
cooler tomorrow for many, but Thursday will be the warmest day of
the week. Nudged up temperatures on Thursday as the high builds
in, with mid to even upper 80s for areas of the coastal valleys
to the Inland Empire.

&&

.LONG TERM (Saturday through Monday)...Model ensembles depict a
different story as we head into the weekend as an upper level
trough from the Gulf of Alaska heads south along the West Coast.
Sunny and warm SoCal will transform into a cloud and rain/snow
lover haven by the latter half of the weekend. Comfortable weather
with temperatures cooling to near normal ahead of the trough can
be expected on Saturday. Ensemble guidance has trended slightly
southward with the track of this system, decreasing precip
totals. Rain and snow totals still looking light to moderate for
this event. Onshore flow will also be persistent bringing some
locally gusty westerly winds to the mountains and deserts on
Sunday.

&&

.AVIATION...
260400Z...Clear with unrestricted vis through Wednesday. Northeast
to east surface winds 15 to 20 kt with gusts to 45 kt, locally
higher, will continue through Wednesday in the mountains and passes.
Gusts to 30 kt are possible in the valleys, especially in San Diego
County. Winds will peak in strength Wednesday morning. Expect
moderate to strong up/downdrafts and LLWS over and south/southwest
of the mountains. Winds will weaken and become less widespread
Wednesday afternoon into Thursday. Local gusts of 25 to 30 kt could
continue through Thursday evening over the mountains.

&&

.MARINE...
Local areas of northeast winds with gusts of 15 to 20 kt will occur
over the coastal waters through Wednesday morning. Otherwise, no
hazardous marine weather is expected through Saturday.

&&

SKYWARN...
Skywarn activation is not requested. However, weather spotters
are encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until noon PST Thursday for Riverside County
     Mountains-San Bernardino County Mountains-San Bernardino
     and Riverside County Valleys-The Inland Empire-San Diego
     County Mountains-San Diego County Valleys-San Gorgonio Pass
     Near Banning-Santa Ana Mountains and Foothills.

PZ...NONE.
&&

PUBLIC...Gregoria (Update)/APR/Small (Prev Discussion)
AVIATION/MARINE...CO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:08 AM PSTHigh Wind WarningSGXSan Diego14 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.